My son who is 6 years of has been prescribed cephalexin 500 mg and I was wondering if it could cause sweating and a lower body temperature.
It is not listed as a side effect: https://www.drugs.com/sfx/cephalexin-side-effects.html
But I do wonder about the dosage: https://www.drugs.com/dosage/cephalexin.html
Even at 500mg twice a day that is two to four times the recommended pediatric dose of 12.5mg - 25mg/Kg twice per day (1Kg is about 2.2 pounds). (except for 1 instance where 2gm maximum is used in one day as a pre surgical prophylactic)
His temperature will fall as the infection dissipates but may also be caused by the sweating. I suspect a dosing error; call your doctor today without fail. I'd suggest the ER but that can be expensive for some people. He must see and you must talk to the prescribing doctor or get a second professional opinion immediately.
If he had a fever, yes it would cause sweating and a lower body temp when the fever breaks.
- Cephalexin Information for Consumers
- Cephalexin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cephalexin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Cephalexin - I have a throat infection and was prescibed this medicine. I am to take 1g twice a day?
Updated 14 Jul 2010 • 3 answers
Updated 12 Sep 2010 • 1 answer
Updated 1 Oct 2010 • 1 answer
Updated 22 Sep 2018 • 5 answers
Updated 11 Mar 2014 • 1 answer